MAUDE Adverse Event Report: DEPUY SPINE INC SPOTLIGHT ACCESS SYSTEM ILLUMINATED ANATOMIC PORT 15 X 60MM; RETRACTOR, SELF-RETAINING, FOR NEUROSURGERY

DEPUY SPINE INC SPOTLIGHT ACCESS SYSTEM ILLUMINATED ANATOMIC PORT 15 X 60MM; RETRACTOR, SELF-RETAINING, FOR NEUROSURGERY
Catalog Number 282915560
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from the united arab emirates reports an event as follows: it was reported that on (b)(6) 2023, the spotlight system port failed during laminectomy surgery.The procedure was completed successfully with no adverse patient impact.No further information is available to report.This report is for a spotlight access system illuminated anatomic port 15 x 60mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: a review of the receiving inspection (ri) for spot 15x60 anatomic port, was conducted identifying that lot number po34108 was released in two batches.Batch1: lot qty of (b)(4) units were released on june 07,2021 with no discrepancies.Batch2: lot qty of (b)(4) units were released on july 01,2021 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that distal end is loose and rotates; potential cause of this condition can be traced to a component failure that was caused by exposure to unintended forces.Scratches and damage is also observed all over the surface, including at spotlight connection: this type of damage is consistent with other tools and hard edges coming in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.Even though a functional test cannot be fully perform without mating component, it is not unreasonable that this condition of the device can lead to a functional failure, therefore it is possible to confirm the reported issue.A dimensional inspection was unable to be performed due to the condition of the complaint.The overall complaint was confirmed as the observed condition of the spot 15x60 anatomic port would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPOTLIGHT ACCESS SYSTEM ILLUMINATED ANATOMIC PORT 15 X 60MM
Common Device Name
RETRACTOR, SELF-RETAINING, FOR NEUROSURGERY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key19052437
Report Number1526439-2024-01231
Device Sequence Number12509037
Product Code GZT
UDI-Device Identifier10705034206189
UDI-Public(01)10705034206189
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K062814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number282915560
Device Lot NumberPO34108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2024
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown